Dark Breast Marks from Augmentation Dressing Tape

I got blisters most likely from the dressing tape after breast augmentation. I was wondering, will they ever go away or will they leave me scarred for life? It has been 3 weeks and I have 4 dark marks on each breast. Please help.

Doctor Answers (11)

Marks after breast augmentation will go away

+3

Sounds like you got tape burns and blisters. They will start off pink or dark in color and eventually fade.

You may ask your doctor for a scar fading cream, such as Post Balm, or you may try Mederma, which you can get at the store.

Do not get sun on these areas while they are red.


Dallas Plastic Surgeon
4.5 out of 5 stars 45 reviews

Time will fade marks from breast augmentation tape

+3

Hi LLbeach

Dark marks, from blisters or tape, can be very noticeable and distracting. For the most part, they fade by 6 weeks although I have seen a few last longer. I have never seen a permanent one, though.

Discuss with your doctor what skin creams he or she may recommend to help speed up the process. There are many creams, but time will also heal them spontaneously. In the mean time, it sounds like your breast augmentation went well, so focus on that aspect and the time will go faster. Good luck.

Francisco Canales, MD
Santa Rosa Plastic Surgeon
5.0 out of 5 stars 11 reviews

You have some hyperpigmentation

+2

The process you are describing is hyperpigmentation which can occur in tape burns. This is usually temporary but can become permanent. A hydroquinone ointment can help to lighten it. Ask your plastic surgeon for advice on this. They might even have some product samples for you to try.

Richard P. Rand, MD, FACS
Seattle Plastic Surgeon
5.0 out of 5 stars 47 reviews

You might also like...

Give it time.

+2

LLbeach,

Most likely these marks will not be permanent. You may want to use a hydroquinone-based product which could help with any discoloration in the mean time. However, you are only three weeks after surgery and are still in the healing phase.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 54 reviews

Allow time and consider dermatologist consultation

+2

What you are describing sounds like post-inflammatory hyperpigmentation. Likely, this will resolve with time, but would perhaps be best evaluated by a dermatologist with the consideration for topical medication to speed the resolution process. 

Hope this helps!

Michael A. Marschall, MD
Chicago Plastic Surgeon
4.5 out of 5 stars 4 reviews

Dark pigmented marks from tape on beast following implant augmentation surgery

+1

I use tape and have observed that it occurs more frequently in darker pigmented individual and associated with a tendency for post-inflammatory hyperpigmentation.Time will generally result in fading. occasionally bleaching creams or steroid creams may hlep in dissipating the picgmentation. Sun exposure can make it worse.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

Dark Breast Marks from Augmentation Dressing Tape

+1

Some patients have a type of skin which becomes dark when irritated. Prescription bleaching creams may be effective. Passage of time may also cause lightening.

Ivan Thomas, MD (retired)
Los Angeles Plastic Surgeon
4.5 out of 5 stars 13 reviews

Hyperpigmentation after Blisters

+1

This darkening of the skin is called hyperpigmentation and occurs, as you have correctly stated, after local, intense irritation of the skin, like from a blister. It is also referred to as PIH (post-inflammatory hyperpigmentation) and responds well to topical bleaching creams (%4-%8 hydroquinone) and even fractioned/pulse dye/ or intense pulse light laser treatments.

Hope this helps!

Dr. C

John Philip Connors III, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 14 reviews

Marks on breasts after surgery

+1

Sometimes after surgery, small blisters develop over the areas where the steri-strips were placed. This usually gets better with time. They may stay red for a while but as long as you avoid the sun in those areas, they should get better.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Tape marks after breast augmentation usually fade.

+1

Hi.

1)  Do not expose dark spots to the sun.

2)  Wait 3 months after your breast implants.

3)  If marks still there, go to a good dermatologist.  Laser can help.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.